Thank for your kind and compassionate replies as well as understanding. For the past few days thte pain has been so severe that at times I was crying on the floor in utter agony, holding my head between my hands. I'd be arguing with God pleading with him and why I was going through all the pain. I didn't have such nice words to say for which I'm ashamed for now. I had my pastor send out a prayer request. I felt like I was going to have a nervous breakdown because there was no reprieve, no let up.
Thankfully today my pain has subsided a bit. I'm now able to at least function a bit more normal and get some things done that I had to put on hold for a while.
I bruised very very badly from the surgery. I had two black eyes, badly bruised lower left jaw, and a yellow "trace" going all the way down to my throat. I attribute this perhaps to the statin drug I'm using. Ever since I've been on statins I've bruised or pulled muscles easily (I do weith training 5x/wk + daily walking). I'm on a lower dose now but hopefully the CoQ10 can help.
Finally, whenever I open my jaw it feels like a vein is being "stretched" under my lower left teeth and may snap. Maybe the infection worked it's way to the surrounding muscle, I really don't know (any input would be greatly appreciated
. I also have some numbness on the front left part of my chin as well as the upper teeth on both sides and lower left side. When I mentioned this to the dentist, and you're going to find this incredible, he took one of his dental tools that had a hook with a sharp point at the end and flicked it on my chin. He asked me if I felt it and I told him YES, I did--I mean he actually drew blood when the tool hit my chin. He said that it wasn't numb. I told it it was partially
numb and he still couldn't accept that. So finally I told him: Let me put it this way: I have lost feeling
in those areas and wonder if it will come back. He basically ignored my comment and told me about irrigating the abscess.
I typically eat yogurt on a semi-daily basis but whenever I'm on antibiotics I eat at least one per day.
A poster in another forum said that after he used the vitamin supplement Co-Q10 he healed up much faster. It's actually good to take it if you're on a statin drug (like me). I'll have to see if it makes a difference.
Since the infection wasn't disappearing I doubled my dose of clindimycin from 150mg/6 hrs to 300mg/6 hrs starting last Wednesday. On Thursday for the first time I had a little discharge from the drain, which to me is a good sign. This infection is incredibly stubborn and it seems only a "sledgehammer" approach will kill it.
Starting today I've been irrigating the drain but not nearly as aggressive as what the dentist instructed (more like commanded) me. I think it's one reason why I had so much pain--aggressively flushing the drain only exacerbated the infection and the surrounding tissues, which are still swollen.
Yesterday I contacted the dentist's office about 3:30pm. Of course, they didn't get back to me--something I expected. It's tremendously difficult to get in to see the guy, even if you are in incredible pain. If/when I do see him next Tuesday I will be emphatic in telling him what's happened and that his procedures are only prolonging the suffering. It's been almost 5 weeks now and I'm still in constant pain (unless I'm medicated). Unfortunately since I live in a rural area there are not many dentists available, maybe 1 or 2 of them. In any regard, I will see if I can get a hold of one of them.
I think what would help now would be to have the abscess drained externally
, perhaps applying a local anesthetic and inserting a hole through my lower left jaw and a tiny tube. It may be a little painful but after what I've endured, it would be a relief in comparison. This is what I desired when I saw my dentist a few weeks ago but opened up a drain alongside my left gum and told me to irrigate it. Just getting whatever is in the abscess out of it I think would help tremendously.
Another long post--eek!
I gotta go prepare/eat supper. Ahhh, the life of a bachelor.